• question-icon

    How can severe heel pain be treated?

default
Posted on Tue, 4 Jul 2017 in Medicines and Side Effects
Question: I am 65 yr old female, caucasian. Retired, spending long hours at the computer or making jewelry. I don't exercise and am 5'4", 220 lbs. I developed right heel pain about 2 weeks ago. I thought it just a stone bruise. Pain is excruciating when I first get up after lying down for several hours, I can hardly weight bare. But, after 10 minutes or so it can get better, but gets bad again, after sitting or standing for 10 minutes or more. Also have severe swelling in my feet and legs for about 18 months.

doctor
Answered by Dr. Ivo Ditah 23 minutes later
Brief Answer:
THis is arthritis. Your weight isn't helping. You need pain drugs!

Detailed Answer:
HI and thanks so much for this query.

1. I have reviewed your information fully and the attached images. This all points to inflammation of the joint, commonly referred to as arthritis. Your weight is too much for your height and has been a major contributor to this. I will not be XXXXXXX if you were to also have issues with your knee joints.

2. We need to start by reducing the inflammation and addressing the pain. This will help improve on your mobility and symptoms. I will recommend over the counter pain medications at this time. A combination of tylenol and Ibuprofen would offer much relief.

3. Comprehensive evaluation with imaging and testing is required. This will investigate for other forms of arthritis such as rheumatoid, gout, and pseudogout. Most likely, these wouldn't be of any major concern.

4. Working on your weight needs to take central stage. Your diet, lifestyle and regular physical activities are very necessary. We must work on this to have much gains on the joints so as to halt continuous destruction.

I hope these help. I wish you well. Feel free to follow up with me if need be for more insights and guidance.HI and thanks so much for this query.

1. I have reviewed your information fully and the attached images. This all points to inflammation of the joint, commonly referred to as arthritis. Your weight is too much for your height and has been a major contributor to this. I will not be XXXXXXX if you were to also have issues with your knee joints.

2. We need to start by reducing the inflammation and addressing the pain. This will help improve on your mobility and symptoms. I will recommend over the counter pain medications at this time. A combination of tylenol and Ibuprofen would offer much relief.

3. Comprehensive evaluation with imaging and testing is required. This will investigate for other forms of arthritis such as rheumatoid, gout, and pseudogout. Most likely, these wouldn't be of any major concern.

4. Working on your weight needs to take central stage. Your diet, lifestyle and regular physical activities are very necessary. We must work on this to have much gains on the joints so as to halt continuous destruction.

I hope these help. I wish you well. Feel free to follow up with me if need be for more insights and guidance.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 14 minutes later
I didn't mention that my pain is in the bottom of my heel, not in the ankle joint.
doctor
Answered by Dr. Ivo Ditah 5 hours later
Brief Answer:
THen this is plantar fasciitis!

Detailed Answer:
Hi,

Thanks for this precision. This fits typical presentation of plantar fasciitis. This is inflammation of the fascia at the bottom of the foot which normally serves as shock absorbers. The main risk factors are age(40-60years), obesity (applies to you), persons with flat foot and persons who spend many hours standing on their feet like teachers.

Treatment often starts with regular pain drugs accompanied by physical therapy, orthotics and maybe night splints. If these fail, steroid injections and surgery might be considered. Working on your weight is also of great importance.

I hope this clarifies your worries. If you wish to read more about this, let me know so that I can recommend a patient friendly write-up page about this to you.

I wish you well.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Heel pain

doctor1 MD

i have heel pain , it appears that some bone is paining at the corners of the heel, & then the pain spread to whole heels & rises upto knee, some...

doctor1 MD

what can i do about the pain cause by heel spur YYYY@YYYY

doctor1 MD

I have had reoccurring heel pain , first in the right, now I'm experiencing it in the left. Have seen a chiropractor who helped by relieving some...

doctor1 MD

I have severe headache, neck pain, low back pain, heel pain , hand wrist pain....this came on this afternoon , up to then had felt OK. I have...

doctor1 MD

sir i am 60 year old and i am having heel pain. i am also suffering from canal stenosis. Dr. have advised me Febuget 40. Should i take it. Today I...

doctor1 MD

I am suffering from heel pain for last around 8 months. I have taken treatment from orthopedics, who have prescribed several medicines with finally...

doctor1 MD

Having pcod and irregular cycles. I am 30 years old. had multiple joints pain (heel pain and knee stiffness, pain) since 3 weeks. Took blood test....

Get personalised answers from verified doctor in minutes across 80+ specialties

185 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2